0 Members and 1 Guest are viewing this topic.
Metallic taste in the mouth (dysgeusia)A metallic taste in the mouth can be caused by infections of the mouth or teeth, skin conditions that affect the mucous membranes in the mouth such as lichen planus, or other problems, such as Crohn's disease.A metallic taste also may be caused by a substance present in the mouth. Medications that are chewed, rather than swallowed, may cause a temporary metallic taste at the back of the tongue. Other medications, such as Flagyl, tetracycline, penicillamine, Biaxin, ethambutol, biguanides, or allopurinol, can cause a metallic taste because they get into the mouth through salivary secretions or directly from the blood. If you suspect a medication is the cause of the metallic taste, call the health professional who prescribed the medication to determine whether you should stop taking it or take a different one. An appointment may not be necessary. If you are taking a nonprescription medication, stop taking it. Call your health professional if you feel you need to continue the medication.(back to top) CreditsAuthor Sydney Youngerman-Cole, RN, BSN, RNC Editor Susan Van Houten, RN, BSN, MBA Associate Editor Tracy Landauer Primary Medical Reviewer William M. Green, MD- Emergency Medicine Specialist Medical Reviewer Arden Christen, DDS, MSD, MA, FACD- Dentistry Last Updated November 17, 2004